Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dnttreadonme900

Is this normal after a cortisone shot?

Recommended Posts

Had a persistent cyst on my cheek for two months. Had it injected a few weeks ago, but it didn't do much. Today, about 4 hours ago, I got another one. Seems like she got it real good this time but I'm not sure...the cyst is now triple the size, inflamed, and painful. Didn't look bad before the injection but I was really tired of it. It's still gonna go down, right?

I'm so scared its going to stay this big! Kinda regretting the shot right now, hopefully it will be better in the morning?

Share this post


Link to post
Share on other sites

i just started to get cortisone shots few months ago...and i was terrified just like you...bc afterwards they always got bigger...and i was so scared! but yes, they do get bigger after the shot, i think its bc the cortisone is in there. mine have always gone down alot the next day, and 2nd day its almost gone. so just be patient and dont be nervous!!! i found the shots to be miracle workers!

Share this post


Link to post
Share on other sites
i just started to get cortisone shots few months ago...and i was terrified just like you...bc afterwards they always got bigger...and i was so scared! but yes, they do get bigger after the shot, i think its bc the cortisone is in there. mine have always gone down alot the next day, and 2nd day its almost gone. so just be patient and dont be nervous!!! i found the shots to be miracle workers!

ok thanks! Yeah, back a few years ago when I had bad cystic acne and was on accutane I'd get these all the time and didn't have a care in the world because my face was so bad I figured it couldn't get much worse, so I never paid attention to the effects of the cortisone shots.

Now that my face has been clear, I freak out even at the tiniest pimple so basically when I got this cyst 2 months ago I had a conniption and have been freaking out every day since I got it. I just want it gone! Yeah I know I'm crazy for going nuts about one measly cyst on a basically clear face.

Right now I'm icing it to lessen the pain and hopefully bring it down faster. Is that a good idea?

Share this post


Link to post
Share on other sites

im kind of in the same boat as you. im 43 years old, and i have had acne since 18. ive had good years and bad years with my acne. up until few months ago, it was very manageable. but for some reason few months ago i started to develop cystic acne on my left cheek, and only there, its so weird. thats what prompted me to go to the dermatologist. i just got cortisone shot last monday on the biggest cyst i ever had, and thank god it worked, but now dealing with the hyperpigmentation which totally sucks. if i cld just remove my left cheek i wld be happy, lol. but yea, just like you, i freak now when i get the tiniest thing, i think its going to turn into somethin huge, bc that seems to what happens now. im not sure if icing is best idea bc ive read on here that sometimes "upsetting" the cortisone isnt good, you shld just let it do its thing..i actually didnt go to work last tuesday bc i got the cortisone shot on monday afternoon and it got so big, but by wednesday morn there was a huge difference...

Share this post


Link to post
Share on other sites

I don't want to scare you guys, but I had one cortisone shot applied to a cyst on my cheek years ago...and it left an indented pockmark on my cheek. So don't keep getting them on every cyst you see. I only got mine because I had a HUGE cyst that didn't leave for months. But now I have a pockmark scar in that area. :( But that could just be my skin. You guys might not have the same reaction.

Share this post


Link to post
Share on other sites
I don't want to scare you guys, but I had one cortisone shot applied to a cyst on my cheek years ago...and it left an indented pockmark on my cheek. So don't keep getting them on every cyst you see. I only got mine because I had a HUGE cyst that didn't leave for months. But now I have a pockmark scar in that area. :( But that could just be my skin. You guys might not have the same reaction.

Thanks for the concern, but of all the cortisone shots I've had, I used to get a lot back when I had severe cystic acne, I never once had atrophy or anything you mentioned. Even if I did, I'd take a pockmark than a big round bump on my face.

Share this post


Link to post
Share on other sites

well unfortunately all my cysts have been quite big...last one was size of a nickel and quite swollen. atrophy usually occurs if the dr. made the cortisone too strong, so yes you need to be careful. also to tell the dr. if you had a shot in the same cyst ..

Share this post


Link to post
Share on other sites

Ok, just woke up. It has been 17 hours since the injection. It has gone down from being swelled up from the injection and now is the size it was before it. I'm crossing my fingers and hoping it continues to go down the rest of the day and overnight again.

Share this post


Link to post
Share on other sites
Ok, just woke up. It has been 17 hours since the injection. It has gone down from being swelled up from the injection and now is the size it was before it. I'm crossing my fingers and hoping it continues to go down the rest of the day and overnight again.

keeping my fingers crossed for you!! 2nd day is usually when i see the biggest improvement!! let me know how it goes...goood luck!!

Share this post


Link to post
Share on other sites
Ok, just woke up. It has been 17 hours since the injection. It has gone down from being swelled up from the injection and now is the size it was before it. I'm crossing my fingers and hoping it continues to go down the rest of the day and overnight again.

keeping my fingers crossed for you!! 2nd day is usually when i see the biggest improvement!! let me know how it goes...goood luck!!

Although it has gotten tremendously smaller from yesterday after swelling up big time after the injection, looks like it's the same size it was prior to getting the injection. It's been 30 hours since injection. Bummer. Looks like injection number 3 failed. At least it's not that noticeable.

I was told in a month I could get another if this one didn't work. After the next injection they will cut it out.

Share this post


Link to post
Share on other sites
Ok, just woke up. It has been 17 hours since the injection. It has gone down from being swelled up from the injection and now is the size it was before it. I'm crossing my fingers and hoping it continues to go down the rest of the day and overnight again.

keeping my fingers crossed for you!! 2nd day is usually when i see the biggest improvement!! let me know how it goes...goood luck!!

Although it has gotten tremendously smaller from yesterday after swelling up big time after the injection, looks like it's the same size it was prior to getting the injection. It's been 30 hours since injection. Bummer. Looks like injection number 3 failed. At least it's not that noticeable.

I was told in a month I could get another if this one didn't work. After the next injection they will cut it out.

ok that is a bummer...i only had one cortisone shot that didnt work, but i had used different dr. and i didnt like the way he shot it. hope it starts to improve...good luck!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×